|vaginal secretions on raw skin
Sep 8, 2005
Hi, Brian. After a time in the pub (at 12 pm)I ended up maturbating a lady in the backseat of my car. There was no other sexual contact. I wiped my fingers with a face wipe immediately afterwards. An hour later (at home) I discovered that I had peeled a bit of skin (about 1 cm long & 1/2 cm wide) off the pulp of my thumb that evening. The area was not bleeding. There was a tiny amount of blood in the corner of the peeled off area. The peeled off area itself was raw. There was some trace of blood on my middle and ring finger which must be from the lady's vagina (I had put those 2 fingers deep into her and stimulated her clitoris with my thumb). At home (1hr after the incident), I washed my hands in water (not warm) and soap and tried to squeeze out blood from my wound (a very tiny amount, not even a drop came out). I started PEP (Combivir, Kaletra) 12 hrs later because: 1. The source is obviously promiscuous and her HIV status is unknown. 2. I was unsure about transmission risk 3. The doc wanted to treat my anxiety with PEP. Now (after 10 days), I am having side effects from PEP and do not want to continue. Please tell me as clearly as possible - 1. What are my chances of being infected by such an exposure? 2. Does a wound need to be actively bleeding to get infected from exposure vaginal secretions? 3. Is there any kind of study as to what kind of wound it takes to be infected? 4. Should i have started PEP in the 1st place? 5. Should i continue with PEP inspite of S.E? 6. Can i continue just with combivir (zid & lami)?
Please be kind enough to answer these as the side effects are killing me. Thanks.
| Response from Dr. Conway
Mutual masturbation (or just one partner masturbating the other one) is considered one of the safest behaviours with respect to HIV transmission. The risk of the contact you describe is much less than 0.1% and approaches zero, in my opinion. In that setting, some people would still use PEP, as they cannot be gauranteed that HIV transmission did not occur. This being said, if you have taken it for 10 days and are having significant side effects, I would stop it, given the negligible (at worst) risk of the initial exposure.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.